Alert archive / Minnesota / Tornado Warnings in 2007
Tornado Warning 17, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Sep 18, 2007, 8:27 PM CDT for Saint Louis County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2007, 8:27 PM CDT (01:27 UTC)
- Expired
- Sep 18, 2007, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 127 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 190131 TORDLH MNC137-190200- /O.NEW.KDLH.TO.W.0017.070919T0127Z-070919T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 827 PM CDT TUE SEP 18 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA... * UNTIL 900 PM CDT * AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED BETWEEN GHEEN AND COOK... ALONG AND JUST NORTHEAST OF HIGHWAY 53. THIS STORM WAS NEARLY STATIONARY. * THE TORNADO WILL AFFECT AREAS BETWEEN COOK AND GHEEN AND U.S. HIGHWAY 53... AND FAR WESTERN LAKE VERMILION THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...OR A BASEMENT STAIRCASE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN A SMALL INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY. LAT...LON 4792 9288 4783 9276 4791 9256 4802 9272 $$ MILLER
3 follow-up statements
000 WWUS53 KDLH 190139 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 838 PM CDT TUE SEP 18 2007 MNC137-190200- /O.CON.KDLH.TO.W.0017.000000T0000Z-070919T0200Z/ ST. LOUIS MN- 838 PM CDT TUE SEP 18 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL ST. LOUIS COUNTY... AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM CONTINUED TO REMAIN NEARLY STATIONARY ALONG HIGHWAY 53 BETWEEN GHEEN AND COOK. * THE TORNADO WILL AFFECT AREAS ALONG AND JUST NORTHEAST OF HIGHWAY 53 BETWEEN GHEEN AND COOK THROUGH 9 PM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4792 9288 4783 9276 4791 9256 4802 9272 $$ MILLER
000 WWUS53 KDLH 190150 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 849 PM CDT TUE SEP 18 2007 MNC137-190200- /O.CON.KDLH.TO.W.0017.000000T0000Z-070919T0200Z/ ST. LOUIS MN- 849 PM CDT TUE SEP 18 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL ST. LOUIS COUNTY... AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED JUST NORTHEAST OF HIGHWAY 53 BETWEN GHEEN AND COOK... AND WAS NEARLY STATIONARY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4792 9288 4783 9276 4791 9256 4802 9272 $$ MILLER
000 WWUS53 KDLH 190204 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 903 PM CDT TUE SEP 18 2007 MNC137-190213- /O.EXP.KDLH.TO.W.0017.000000T0000Z-070919T0200Z/ ST. LOUIS MN- 903 PM CDT TUE SEP 18 2007 ...THE TORNADO WARNING FOR CENTRAL ST. LOUIS COUNTY EXPIRES AT 900 PM CDT... THE STORM HAS WEAKENED AND IS NO LONGER CONSIDERED TORNADIC. THEREFORE...THE TORNADO WARNING HAS EXPIRED. LAT...LON 4792 9288 4783 9276 4791 9256 4802 9272 $$ MILLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Sep 18, 7:38 PM CDT, 49 minutes earlier.
Area forecast discussion, Sep 18, 7:38 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE DULUTH MN 738 PM CDT TUE SEP 18 2007 ...MESOSCALE UPDATE CONCERNING MINI SUPERCELL AND TORNADO POTENTIAL AND HEAVY RAINFALL/FLASH FLOOD POTENTIAL ALONG BRAINERD/GRAND RAPIDS/ORR AXIS THROUGH MIDNIGHT... PER LATEST OBJECTIVE ANALYSIS FIELDS..AXIS OF 1000 SURFACE BASED CAPE HAS DEVELOPED ALONG AND JUST AHEAD OF THE SURFACE FRONT..CO-LOCATED WITH DEEP LAYER SHEAR OF 40 KTS AND SURFACE TO 3 KM CAPE FROM 100-150 J/KG AND EXTREMELY LOW LCL HEIGHTS. CONDITIONS APPEAR TO BE FAVORABLE FOR PERSISTENCE OF MINI SUPERCELLS AND POSSIBLE TORNADOES ALONG THE FRONT FROM BRAINERD AND EMILY NNEWD TO THE ORR AND COOK AREA FOR THE NEXT FEW HOURS. GREATEST THREAT THROUGH 830 PM APPEARS TO BE WITH SMALL SUPERCELLS JUST NORTHEAST OF GRAND RAPIDS AND STORM THAT APPEARS TO BE SLOWLY STRENGTHENING/ORGANIZING TO THE WEST OF COOK. IN ADDITION..DEVELOPING DEFORMATION ZONE CLEARLY EVIDENT IN REGIONAL RADAR/SAT IMAGERY AHEAD OF APPROACHING S/W TROF AXIS APPEARS TO BE PRIMARY FOCAL AREA FOR SUSTAINED FORCING FOR ASCENT. COMBINATION OF NEAR 2 INCH PW AMOUNTS FEEDING INTO THIS AREA..COMBINED WITH SKINNY CAPE PROFILES..INCREASING FGEN FORCING AND LOW ECHO CENTROID ECHOES ON RADAR INDICATE THAT 2-3 INCH/HOUR RAINFALL RATES CAN BE EXPECTED THIS AREA UNDER ANY 40+ DBZ ECHOES FOR THE NEXT SEVERAL HOURS. A COUPLE OF REPORTS OF MINOR FLOODING HAVE ALREADY BEEN RECEIVED FROM SLOW MOVING SUPERCELL IN COLERAINE AREA. A FLASH FLOOD WARNING HAS BEEN ISSUED FOR MUCH OF THIS AREA JUST ON THE COOL SIDE OF SURFACE BOUNDARY IN ANTICIPATION OF EVOLVING HEAVY RAIN EVENT. MILLER .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE.
Hazardous weather outlook, Sep 18, 3:31 AM CDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 331 AM CDT TUE SEP 18 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-191030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 331 AM CDT TUE SEP 18 2007 ...SEVERE THUNDERSTORMS POSSIBLE ON THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA... NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED OVER ALL AREAS TODAY AND TONIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE. RAINFALL MAY BE HEAVY AT TIMES HOWEVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE FORECAST FOR THURSDAY AND FRIDAY AND AGAIN FOR SUNDAY AND MONDAY. A FEW STORMS ON THURSDAY COULD BECOME SEVERE...ESPECIALLY WEST OF A LINE FROM ELY TO AITKIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 04
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:26 PM CDT | Flash Flood Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 3 hr |
| Sep 18, 7:26 PM CDT | Tornado Warning | DLH | Itasca | 34 min |
| Sep 18, 9:06 PM CDT | Flash Flood Warning | DLH | Saint Louis | 4 hr |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | DLH | Lake | 6 hr |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | DLH | Saint Louis | 6 hr |
Nearby
Tornado Warnings in Minnesota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.